Alert archive / Kansas / Excessive Heat Warnings in 2011
Excessive Heat Warning 2, NWS Topeka, KS
NWS Topeka, KS issued this excessive heat warning at Jul 10, 2011, 11:41 AM CDT for 23 counties in Kansas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2011, 11:41 AM CDT (16:41 UTC)
- Expired
- Jul 10, 2011, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -567 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820 WWUS73 KTOP 101641 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1141 AM CDT SUN JUL 10 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-110045- /O.UPG.KTOP.HT.Y.0004.000000T0000Z-110712T0100Z/ /O.NEW.KTOP.EH.W.0002.110710T1641Z-110711T0100Z/ /O.NEW.KTOP.HT.Y.0005.110711T0100Z-110712T0100Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 1141 AM CDT SUN JUL 10 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A HEAT ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM CDT MONDAY. * TEMPERATURE...DANGEROUSLY HIGH HEAT INDICES WILL RANGE FROM 108 TO 113 DEGREES THIS AFTERNOON. VERY HIGH HEAT INDICES ARE FORECAST ON MONDAY AS WELL...RANGING FROM 103 TO 108 DEGREES. * IMPACTS...EXPOSURE TO THE HEAT COULD LEAD TO HEAT CRAMPS... EXHAUSTION AND EVEN HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 110 DEGREES OR GREATER. PERSONS ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
3 follow-up statements
631 WWUS73 KTOP 102024 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 324 PM CDT SUN JUL 10 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-110900- /O.CON.KTOP.EH.W.0002.000000T0000Z-110711T0100Z/ /O.CON.KTOP.HT.Y.0005.110711T0100Z-110712T0100Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 324 PM CDT SUN JUL 10 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM CDT MONDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A HEAT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM CDT MONDAY. * TEMPERATURE...DANGEROUSLY HIGH HEAT INDICES WILL RANGE FROM 108 TO 118 DEGREES THIS AFTERNOON. VERY HIGH HEAT INDICES ARE FORECAST ON MONDAY AS WELL...RANGING FROM 103 TO 109 DEGREES. * IMPACTS...EXPOSURE TO THE HEAT COULD LEAD TO HEAT CRAMPS... EXHAUSTION AND EVEN HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 110 DEGREES OR GREATER. PERSONS ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ MA
856 WWUS73 KTOP 110041 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 741 PM CDT SUN JUL 10 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-110845- /O.EXT.KTOP.EH.W.0002.000000T0000Z-110711T0300Z/ /O.EXT.KTOP.HT.Y.0005.110711T0300Z-110712T0100Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 741 PM CDT SUN JUL 10 2011 ...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT MONDAY... THE EXCESSIVE HEAT WARNING IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE HEAT ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT MONDAY. * TEMPERATURE...DANGEROUSLY HIGH HEAT INDICES WILL RANGE FROM 108 TO 118 DEGREES INTO THE LATE EVENING HOURS. VERY HIGH HEAT INDICES ARE FORECAST ON MONDAY AS WELL...RANGING FROM 103 TO 109 DEGREES. * IMPACTS...EXPOSURE TO THE HEAT COULD LEAD TO HEAT CRAMPS... EXHAUSTION AND EVEN HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 110 DEGREES OR GREATER. PERSONS ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
329 WWUS73 KTOP 110241 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 941 PM CDT SUN JUL 10 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-111000- /O.EXP.KTOP.EH.W.0002.000000T0000Z-110711T0300Z/ /O.CON.KTOP.HT.Y.0005.110711T0300Z-110712T0100Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 941 PM CDT SUN JUL 10 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT MONDAY... ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING... THE EXCESSIVE HEAT WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT MONDAY. * TEMPERATURE...VERY HIGH HEAT INDICES ARE EXPECTED MONDAY...REACHING 103 TO 109 DEGREES. * IMPACTS...EXPOSURE TO THE HEAT COULD LEAD TO HEAT CRAMPS... EXHAUSTION AND EVEN HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this excessive heat warning went out at Jul 10, 7:12 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 10, 7:12 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 712 AM CDT SUN JUL 10 2011 ...UPDATE TO AVIATION... .DISCUSSION... 08Z WATER VAPOR SHOWS AN ELONGATED UPPER LEVEL RIDGE FROM THE SOUTHERN ROCKIES EAST INTO THE DEEP SOUTH...WITH THE RIDGE AXIS ALONG THE OK/KS STATE LINE. THERE WAS ALSO A VORT MAX RETROGRADING WEST ACROSS SOUTH TX. THE MAIN CONCERN CONTINUES TO BE THE HEAT OVER THE NEXT SEVEN DAYS. MODELS SHOW 850 TEMPS WARMING BETWEEN 28C AND 30C WITH LOW LEVEL LAPSE RATES DRY ADIABATIC. THE GFS CONTINUES TO KEEP THE BOUNDARY LAYER TO MOIST WHILE THE NAM LOOKS TO MIX IT OUT TO MUCH. THEREFORE USED A COMPROMISE FOR HIGHS TODAY. ACROSS THE NORTHERN COUNTIES WHERE LOW LEVEL MOISTURE IS EXPECTED TO BE GREATEST...KEPT HIGHS IN THE MID TO UPPER 90S. ACROSS CENTRAL KS WHERE DEWPOINTS SHOULD MIX OUT INTO THE LOWER AND MID 60S...HAVE GONE WITH HIGHS BETWEEN 100 AND 105. REGARDLESS OF THE ACTUAL TEMPS...HEAT INDICES SHOULD RANGE BETWEEN 105 AND 110 ACROSS THE ENTIRE FORECAST AREA. FOR MONDAY AND TUESDAY...THE UPPER LEVEL RIDGE WEAKENS AND MOVES EAST AND THE MODELS COOL 850 TEMPS SUGGESTING TEMPS WILL NOT BE QUITE AS HOT AS TODAY. WHILE THE MAGNITUDE OF THE HEAT MAY NOT BE AS GREAT...IT SHOULD STILL FEEL HOT. CONSIDERED EXTENDING THE ADVISORY INTO TUESDAY OR EVEN UPGRADING TO A WARNING FOR THE PROLONGED DURATION /FOUR CONSECUTIVE DAYS/ OF 105 DEGREE HEAT INDICES. HOWEVER WITH THE MODELS SLIGHTLY COOLER AT 850 AND SFC DEWPOINTS A LITTLE COOLER DUE TO THE DEEP MOISTURE AXIS LIFTING NORTH...HEAT INDICES STAY CLOSER TO AROUND 100 FOR TUESDAY. THEREFORE CONDITIONS LOOK MARGINAL FOR A HEAT ADVISORY ON TUESDAY AND WILL LEAVE THE CURRENT HEAT ADVISORY INTACT. THE SMALL PRECIP CHANCES THERE ARE WILL BE HIT OR MISS THROUGH TUESDAY SINCE THERE IS NO STRONG FORCING AND A LACK OF A SFC FEATURE TO FOCUS CONVECTION. CONVECTION FORM THE HIGH PLAINS THIS AFTERNOON MAY MOVE ALONG THE NEB STATE LINE OVERNIGHT AND KEPT SOME POPS ACROSS THE NORTHERN COUNTIES FOR THIS. OTHERWISE THE BETTER CHANCES FOR PRECIP SHOULD BE TUESDAY AFTERNOON THROUGH WEDNESDAY AS THE VORT MAX NOTED IN SOUTH TX LIFTS ACROSS CENTRAL KS. THERE REMAINS A LACK OF A STRONG SFC FEATURE SO WOULD EXPECT CONVECTION TO BE RATHER SCATTERED THROUGH THIS PERIOD. LOWER HEIGHTS AND CLOUD COVER SHOULD BRING A MINOR BREAK TO THE HEAT WEDNESDAY WITH HIGHS IN THE 90S. FOR THURSDAY THROUGH SATURDAY...THE GFS AND ECMWF REDEVELOP THE UPPER LEVEL RIDGE CENTERING IT OVER EASTERN KS AND THE SYNOPTIC PATTERN BEGINNING TO RESEMBLE AN OMEGA BLOCK. THEREFORE HAVE A HOT AND DRY FORECAST WITH HIGHS BACK INTO THE TRIPLE DIGITS FOR FRIDAY AND SATURDAY. WOLTERS && .AVIATION... VFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD. LIGHT MEASURABLE PRECIPITATION IS EXPECTED TO REMAIN WEST AND NORTH OF TAF SITES. SOUTHERLY SURFACE WINDS WILL GRADUALLY VEER AND INCREASE DURING THE LATE MORNING INTO THE AFTERNOON. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT MONDAY FOR KSZ008>012-020>024-026-034>040-054>056-058-059. &&
Hazardous weather outlook, Jul 10, 5:01 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TOPEKA KS 501 AM CDT SUN JUL 10 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-111015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 501 AM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. A HEAT ADVISORY IS IN EFFECT FOR HEAT INDICES BETWEEN 105 AND 110 DEGREES ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. A FEW THUNDERSTORMS MAY BE POSSIBLE ACROSS NORTH CENTRAL AND NORTHEAST KANSAS...MAINLY DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A HEAT ADVISORY REMAINS IN EFFECT FOR MONDAY ACROSS THE ENTIRE AREA. THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. WOLTERS
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:41 AM CDT | Heat Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 56 hr |
Nearby
Excessive Heat Warnings in Kansas, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.